Alert archive / New York / Winter Storm Watches in 2018

Winter Storm Watch 4, NWS Buffalo, NY

February 28, 201815 counties in New York

NWS Buffalo, NY issued this winter storm watch at Feb 28, 2018, 3:53 AM EST for 15 counties in New York. It took effect at Mar 1, 2018, 9:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 3:53 AM EST (08:53 UTC)
In effect from
Mar 1, 2018, 9:00 PM EST
Expired
Mar 1, 2018, 3:12 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2018-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2018-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS41 KBUF 280853
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
353 AM EST Wed Feb 28 2018

NYZ001-002-010>012-019>021-085-281700-
/O.NEW.KBUF.WS.A.0004.180302T0200Z-180303T0200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia, 
Warsaw, Jamestown, Olean, Wellsville, Orchard Park, 
and Springville
353 AM EST Wed Feb 28 2018

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 
  10 inches are possible.

* WHERE...All of western New York.

* WHEN...From Thursday evening through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible,
  including during the morning commute on Friday. Gusty winds and
  wet heavy snow could cause tree branches to fall. Significant
  reductions in visibility are possible. Forecast confidence is
  lower than normal as temperatures will be near the freezing mark
  and a wide range of snowfall totals remains possible. Continue
  to follow the latest forecast as this storm approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>006-008-013-014-281700-
/O.NEW.KBUF.WS.A.0004.180302T0500Z-180303T0500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Lowville, Geneseo, and Canandaigua
353 AM EST Wed Feb 28 2018

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 
  10 inches are possible.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Lewis, 
  Livingston, and Ontario counties.

* WHEN...From late Thursday night through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible,
  including during the morning commute on Friday. Gusty winds and
  wet heavy snow could cause tree branches to fall. Significant
  reductions in visibility are possible. Forecast confidence is
  lower than normal as temperatures will be near the freezing mark
  and a wide range of snowfall totals remains possible. Continue
  to follow the latest forecast as this storm approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

Church
4 follow-up statements
553 
WWUS41 KBUF 281550
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1050 AM EST Wed Feb 28 2018

NYZ001-002-010>012-019>021-085-010000-
/O.CON.KBUF.WS.A.0004.180302T0200Z-180303T0200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia, 
Warsaw, Jamestown, Olean, Wellsville, Orchard Park, 
and Springville
1050 AM EST Wed Feb 28 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 10
  inches are possible. Total snowfall amounts will be highly
  dependent on elevation. The greatest accumulations and impacts
  will be for higher elevations.

* WHERE...All of western New York.

* WHEN...From Thursday evening through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible,
  including during the morning commute on Friday. Gusty winds and
  wet heavy snow could cause tree branches to fall. Significant
  reductions in visibility are possible. There is a good deal of
  forecast uncertainty concerning the forecast track of the storm
  system, with any small deviation greatly impacting snowfall 
  amounts. Continue to follow the latest forecast as this storm 
  approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>006-008-013-014-010000-
/O.CON.KBUF.WS.A.0004.180302T0500Z-180303T0500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Lowville, Geneseo, and Canandaigua
1050 AM EST Wed Feb 28 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 
  10 inches are possible. Total snowfall amounts will be highly
  dependent on elevation. The greatest accumulations and impacts
  will be for higher elevations.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Lewis, 
  Livingston, and Ontario counties.

* WHEN...From late Thursday night through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible,
  including during the morning commute on Friday. Gusty winds and
  wet heavy snow could cause tree branches to fall. Significant
  reductions in visibility are possible. There is a good deal of
  forecast uncertainty concerning the forecast track of the storm
  system, with any small deviation greatly impacting snowfall 
  amounts. Continue to follow the latest forecast as this storm 
  approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

TMA
329 
WWUS41 KBUF 282005
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
305 PM EST Wed Feb 28 2018

NYZ001-002-010>012-019>021-085-010415-
/O.CON.KBUF.WS.A.0004.180302T0200Z-180303T0200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia, 
Warsaw, Jamestown, Olean, Wellsville, Orchard Park, 
and Springville
305 PM EST Wed Feb 28 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 
  11 inches are possible. Total snowfall amounts will be highly
  dependent on elevation. The greatest accumulations and impacts
  will be for higher elevations.

* WHERE...All of western New York.

* WHEN...From Thursday evening through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible,
  including during the morning commute on Friday. Gusty winds and
  wet heavy snow could cause tree branches to fall. Significant
  reductions in visibility are possible. There is a good deal of
  forecast uncertainty concerning the forecast track of the storm
  system, with any small deviation greatly impacting snowfall 
  amounts. Continue to follow the latest forecast as this storm 
  approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>006-008-013-014-010415-
/O.CON.KBUF.WS.A.0004.180302T0500Z-180303T0500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Lowville, Geneseo, and Canandaigua
305 PM EST Wed Feb 28 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 11
  inches are possible. Total snowfall amounts will be highly 
  dependent on elevation. The greatest accumulations and impacts 
  will be for higher elevations.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Lewis, 
  Livingston, and Ontario counties.

* WHEN...From late Thursday night through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible,
  including during the morning commute on Friday. Gusty winds and
  wet heavy snow could cause tree branches to fall. Significant
  reductions in visibility are possible. There is a good deal of
  forecast uncertainty concerning the forecast track of the storm
  system, with any small deviation greatly impacting snowfall 
  amounts. Continue to follow the latest forecast as this storm 
  approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

TMA
806 
WWUS41 KBUF 010144
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
844 PM EST Wed Feb 28 2018

NYZ001-002-010>012-019>021-085-011000-
/O.CON.KBUF.WS.A.0004.180302T0200Z-180303T0200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia, 
Warsaw, Jamestown, Olean, Wellsville, Orchard Park, 
and Springville
844 PM EST Wed Feb 28 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 
  11 inches are possible. Total snowfall amounts will be highly 
  dependent on elevation. The greatest accumulations and impacts 
  will be for higher elevations.

* WHERE...All of western New York.

* WHEN...From Thursday evening through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible, 
  including during the morning commute on Friday. Gusty winds 
  and wet heavy snow could cause tree branches to fall. 
  Significant reductions in visibility are possible. There is a 
  good deal of forecast uncertainty concerning the forecast 
  track of the storm system, with any small deviation greatly 
  impacting snowfall amounts. Continue to follow the latest 
  forecast as this storm approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>006-008-013-014-011000-
/O.CON.KBUF.WS.A.0004.180302T0500Z-180303T0500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Lowville, Geneseo, and Canandaigua
844 PM EST Wed Feb 28 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 
  11 inches are possible. Total snowfall amounts will be highly 
  dependent on elevation. The greatest accumulations and impacts 
  will be for higher elevations.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Lewis, 
  Livingston, and Ontario counties.

* WHEN...From late Thursday night through Friday evening.

* ADDITIONAL DETAILS...Difficult travel conditions are possible, 
  including during the morning commute on Friday. Gusty winds 
  and wet heavy snow could cause tree branches to fall. 
  Significant reductions in visibility are possible. There is a 
  good deal of forecast uncertainty concerning the forecast 
  track of the storm system, with any small deviation greatly 
  impacting snowfall amounts. Continue to follow the latest 
  forecast as this storm approaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
279 
WWUS41 KBUF 010812
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
312 AM EST Thu Mar 1 2018

NYZ001-002-010>012-085-011615-
/O.UPG.KBUF.WS.A.0004.180302T0200Z-180303T0200Z/
/O.NEW.KBUF.WS.W.0003.180302T0000Z-180302T1800Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia, 
Warsaw, Orchard Park, and Springville
312 AM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  14 inches are expected.

* WHERE...The Niagara Frontier.

* WHEN...From 7 PM this evening to 1 PM EST Friday.

* ADDITIONAL DETAILS...Travel will be very difficult to
  impossible, including during the morning commute on Friday.
  Gusty winds and wet heavy snow could cause tree branches to
  fall. Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ019>021-011615-
/O.UPG.KBUF.WS.A.0004.180302T0200Z-180303T0200Z/
/O.NEW.KBUF.WS.W.0003.180302T0000Z-180302T1800Z/
Chautauqua-Cattaraugus-Allegany-
Including the cities of Jamestown, Olean, and Wellsville
312 AM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  10 inches are expected.

* WHERE...The western Southern Tier.

* WHEN...From 7 PM this evening to 1 PM EST Friday.

* ADDITIONAL DETAILS...Travel will be very difficult to
  impossible, including during the morning commute on Friday.
  Gusty winds and wet heavy snow could cause tree branches to
  fall. Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ003>005-013-014-011615-
/O.UPG.KBUF.WS.A.0004.180302T0500Z-180303T0500Z/
/O.NEW.KBUF.WS.W.0003.180302T0300Z-180303T0300Z/
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Geneseo, 
and Canandaigua
312 AM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  14 inches are expected.

* WHERE...The Genesee Valley and northern Finger Lakes.

* WHEN...From 10 PM this evening to 10 PM EST Friday.

* ADDITIONAL DETAILS...Travel will be very difficult to
  impossible. Gusty winds and wet heavy snow could cause tree 
  branches to fall. Significant reductions in visibility are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ006-008-011615-
/O.UPG.KBUF.WS.A.0004.180302T0500Z-180303T0500Z/
/O.NEW.KBUF.WS.W.0003.180302T0300Z-180303T0300Z/
Oswego-Lewis-
Including the cities of Oswego and Lowville
312 AM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 
  inches are expected.

* WHERE...Oswego and Lewis counties.

* WHEN...From 10 PM this evening to 10 PM EST Friday.

* ADDITIONAL DETAILS...Travel will be very difficult to 
  impossible. Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ007-011615-
/O.NEW.KBUF.WS.W.0003.180302T0300Z-180303T0300Z/
Jefferson-
Including the city of Watertown
312 AM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  10 inches are expected.

* WHERE...Jefferson county.

* WHEN...From 10 PM this evening to 10 PM EST Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Friday. Be prepared 
  for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

Apffel

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 3:48 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 28, 3:48 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
348 AM EST Wed Feb 28 2018

.SYNOPSIS...
High pressure centered off the Virginia coastline will maintain
dry and unseasonably mild weather through early this afternoon...
then a weak cold front will cross our region later this afternoon
and evening along with some scattered rain showers. A significant
storm system over the Ohio Valley will then bring a widespread
soaking rain Thursday...which will then give way to an accumulating
snowfall Thursday night and Friday as the system redevelops near
or just offshore of the eastern seaboard.

&&

.NEAR TERM /THROUGH TONIGHT/...
During the course of today...large surface high pressure centered
off the Virginia coastline will slowly drift eastward...which will
allow a weak cold frontal boundary over Ontario Province to sag
toward our region...with this latter feature approaching our
northwestern periphery during the mid to late afternoon hours.
Our region can expect dry and mild weather to prevail for much of
the day under slowly increasing/lowering cloud cover...before some
scattered light rain showers arrive during the mid to late afternoon
hours out ahead of the slowly encroaching frontal boundary. With
a warmer airmass in place at the lower levels...we can expect
daytime highs to range from the lower to mid 50s across the North
Country to the mid 50s to lower 60s south of Lake Ontario...with
the warmest readings found in favored regions of downslope flow
across the Genesee Valley and western Finger Lakes.

Tonight the frontal boundary will ease across our region during
the evening along with some additional showers...with these likely
to remain light and scattered in nature for the most part given
the lack of mid/upper level support along the boundary. Following
the front mainly dry weather should then return for the second
half of the night...though widespread lower clouds will remain
intact south of Lake Ontario due to the combination of plentiful
low level moisture lingering behind the boundary and a developing
northeasterly low level flow. Expect overnight lows to range from
the lower 30s across the North Country to the mid and upper 30s
south of Lake Ontario...where the aforementioned cloud cover
should help to hold temperatures up.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Our attention then turns to a complex system working into the
Ohio Valley Thursday. Gulf moisture will be tapped and
transported northward towards western New York as precipitable
water values push to near an inch. Strong isentropic ascent
coupled with frontogenetical forcing along the strengthening
baroclinic zone will lead to widespread precipitation
overspreading the region from southwest to northeast ahead of
the low pressure Thursday afternoon into Thursday night. Thermal
profiles showing it will be plenty warm enough for all rain
Thursday, with daytime highs in the mid to upper 40s.

By Thursday night, a fast-moving northern stream impulse diving
southeast from the northern Plains will interact with the southern
stream energy. There remains some amount of uncertainty as how this
interaction plays out, but guidance is trending towards a phased
solution as the northern stream impulse carves out a potent
shortwave trough that will become increasingly negatively-tilted.
Where and how this phasing exactly occurs will be critical to the
Thursday night into Friday forecast, as the surface low exits to
the southeast and gets absorbed into the coastal low with
colder air wrapping back in across the region.

The colder air will lead to a transition from rain to snow, with
confidence beginning to increase in widespread accumulations.
However, the exact amounts remain quite uncertain at this time.
The boundary layer will be slow to cool, limiting accumulation
efficiency, but will be counteracted by the impressive dynamical
cooling overspreading the region underneath the upper level
system. There may also be enhanced deformation and trowal
forcing within the systems cold conveyer belt possibly leading
to more efficient snow accumulation. A cooling northerly flow on
the back side of the system will also allow for some enhanced
amounts from lake response and upslope. At this stage of the
forecast, and based on uncertainty of how the upper level system
plays out, will maintain a conservative approach to this event.
But this system certainly bears watching over the next couple
of days.

The rest of Friday, precipitation will taper off as the energy
continues to transfer to the coast. Temperatures will likely rebound
to the lower to mid 30s during the day Friday, which when combined
with the early March sun angle would start to quickly melt down any
snow accumulations, especially on paved surfaces. Lows Friday night
will be back into the mid 20s to near the 30 degree mark.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A stacked low pressure system will be spinning off the southern New
England coast Saturday. Wrap around moisture will continue across
the eastern Great Lakes as an upper level ridge moves across the
Midwest/Ohio Valley. North-northeast winds will draw in Canadian
Maritime air into the region and light snow showers will be possible
into Saturday evening. Temperatures will teeter near the freezing
mark Saturday and drop into the 20s Saturday night.

The ridge will slide across the eastern Great Lakes region
Sunday with strong subsidence and dry conditions. The ridge will
build northward into Ontario Monday while a negatively tilted
upper level trough dives into the Northern Plains. Deepening low
pressure will likely move into the Great Lakes with a cold
front in tow. Southerly flow, coupled with a March sun angle,
will lead to slightly above normal temperatures Monday and
Tuesday. Rain chances increase with the cold front on Tuesday.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR flight conditions will prevail today...albeit under slowly
thickening/lowering clouds as a weak cold front approaches from
the northwest. Most of the day will be dry...before the front
brings some scattered light rain showers into the region during
the mid to late afternoon hours.

Tonight the front will cross our region during the evening along
with some additional scattered light rain showers...before dry
weather returns for the rest of the night. Of bigger concern to
aviation interests though will be a continued deterioration in
ceilings as low level moisture increases along and behind the
boundary...with ceilings likely falling to at least MVFR across
the lower elevations and to IFR/LIFR across the higher terrain.

Outlook...
Thursday...MVFR/IFR with widespread rain developing.
Thursday night and Friday...IFR with rain changing over to snow.
Saturday...IFR improving to MVFR with scattered snow showers
ending.
Sunday...Improvement to VFR.

&&

.MARINE...
A moderate southwesterly flow today will veer to northerly and
then northeasterly tonight following the passage of a cold front...
however winds are expected to remain below advisory levels.

Rather brisk northeasterlies later Thursday and Thursday night
will then back to northerly on Friday as a storm system passes
by just to our south...before gradually diminishing Friday
night and Saturday. It is appearing increasingly likely that
an extended period of Small Craft Advisories will eventually
become necessary for Thursday night-Friday night period...and
possibly even a bit longer.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from late Thursday night through Friday
     evening for NYZ003>006-008-013-014.
     Winter Storm Watch from Thursday evening through Friday
     evening for NYZ001-002-010>012-019>021-085.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...CHURCH/HSK
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Feb 27, 4:26 AM EST, 23 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
426 AM EST Tue Feb 27 2018

NYZ001>008-010>014-019>021-085-280930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
426 AM EST Tue Feb 27 2018

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Widespread soaking rainfall will overspread the area Thursday
afternoon and evening. Rain is forecast to transition to snow
overnight Thursday through Friday morning. Snowfall amounts are
highly uncertain at this time, and will depend on how quickly the
rain to snow transition occurs, however snowfall amounts could be
significant especially over the higher terrain south of Lake Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
426 AM EST Tue Feb 27 2018

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Church

Nearby

Winter Storm Watches in New York, 2018Every winter storm watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.